Ask an Eye Doctor and Get an Answer ASAP
??Please Note:JustAnswer is a public forum. Information provided is for educational purposes & does not establish a patient-physician relationship nor substitute for a personal consultation with a physician.
Hi Dr. James
What problems are you having with your eyes now?When do you have your next followup appointment?
He said next follow up is in 1 year. I occasionally have floaters. What else should I be concerned with. What is cupping?
The exam findings you mentioned are all fairly typical and can be found in most people.Nuclear sclerosis is a term for age related cataracts. Almost everyone by age 60 will have some degree of cataracts. If you vision is OK, then no need to worry.
At times I have to close the right eye to read. My opthalmologist said I have drusen in both eyes, PVD in L eye . He said not to worry. He said nothing about a cataract. I had an emergency visit for pain in l eye. I was concerned about optic nerve neuritis but they found none. I am on cimzia that can cause optic neurve neuritis.
Drusen can be seen in macular degeneration. You can have this without need to worry, depending on the severity. It appears yours is mild since your ophthalmologist said not to worry.
Can you go from no cataract of age related cataract in 1 month
A PVD is a a posterior vitreous detachment, again a common finding in many people. Unless you are having new symptoms such as new flashes of lights or new floaters, then not need to worry.
Nuclear sclerosis is a specific form of cataract. I would not trust an eye exam by an ER doctor to diagnose a cataract.
i just found out from a friend prednison can cause cataract/ Doyou think this cataract is from the prednison. She also told me I should be on different vitamins when taking prednisone but did not know which ones, do you.
It is usual to develop a nuclear sclerotic catact over one month. I am sure you have had the cataract for years, it just has not affected your vision.
This was not a ER doctor. It was another doctor in my opthalmologist office
Prednisone can cause cataracts, but usually cause a PSC or posterior subcapsular.
I'm sure your had cataracts 1 month ago, that ophthalmologist just did not mentioned it because it was not severe enough to affect your vision.
It is not necessary to be on eye vitamins. The only proven effectiveness for vitamins is with moderate to severe macular degeneration. For those vitamins, get the ones which saids "AREDS" formula on it. You can find it in your pharmacy.
What is drusen? I never had so many diagnosis in one visit.
A drusen is a yellow spot on your retina from metabolites which have not fully broken down.
All those diagnosis you had are fairly typical and can be found in most 60 year old patients. I agree with your doctor that if they are all mild, then nothing to worry about.
As always, a second opinion may be helpful to relieve your anxiety, but none of your diagnosis are alarming.
Something he did not explain cupping? Is that a precurser to glaucoma? It is in the family.
Here is a good page with describe cupping.http://www.medrounds.org/glaucoma-guide/2006/02/section-1-b-meaning-of-cupping.html
Most eveyone will a "cup". In patients with glaucoma, their "cupping" is much larger because of loss of nerve fibers.
So, your doctor said "cupping of the left eye", but I can't say anything about it being normal or glaucomatous without know the severity of cupping. Since he is comfortable seeing you back in 1 year, I assume it is not severe and nothing to worry about.
Thank you so much for all your information. Makes me feel better that I don't have to wait until the middle of next week for a return call from my opthalmologist.
You're welcome. Please remember to press the accept button so I can receive credit for assisting you.